MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was implanted in the left eye, the patient experienced poor computer and reading vision.The patient reported an inability to perform nighttime driving post-surgery.The issue was identified during a post-operative examination.The pre-operative (pre-op) refraction was 20/25-2 and pre-op best spectacle corrected visual acuity (bscva) was 20/20.The intended target refraction was -0.22.The post-operative (post-op) refraction and bscva with the original lens was 20/20-1.The patient did not experience a loss of two or more lines of bscva, and there was no over- or under-correction.No pre-existing conditions affected the calculation.The lens was subsequently explanted in a secondary surgery and replaced with a non-johnson and johnson iol with +21.0 diopter.No unplanned incisions, sutures, or vitrectomy were performed.There was no delay in procedure and directions for use were followed.There was no patient injury.The patient did not need additional medical attention or medication outside the standard of care.The post-op refraction after the lens exchange was 20/20-1.The patient is fully recovered.Per the account, the device did not cause or contribute to the event.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 11, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: two lenses were received inside separate plastic bags with a piece of foam.These lenses were received for the same returned goods authorization (rga).Since it could not be confirmed which event belongs to which lens, both lenses were evaluated in each investigation.Evaluation results are provided in this mdr and in mdr 3012236936-2025-0003048.Visual inspection under magnification was performed on the suspect product and found the first lens (lens #1) was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no further issues were identified.The second lens (lens # 2) was visually inspected and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no further issues were observed.Conclusion: based on the investigation results and the available information, no issues that could cause or contribute to the reported events were identified during product evaluation.No product malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23723550
Report Number3012236936-2025-000321
Device Sequence Number10720402
Product Code MFK
UDI-Device Identifier05050474810785
UDI-Public(01)05050474810785(17)270521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceWhite